Alert archive / Indiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 77, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 19, 2005, 4:29 PM EST for Daviess County, Knox County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2005, 4:29 PM EST (21:29 UTC)
- Expired
- May 19, 2005, 5:15 PM EST
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Daviess County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 52 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 2:00 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 192130
SVRIND
INC027-083-192215-
/O.NEW.KIND.SV.W.0077.050519T2129Z-050519T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
429 PM EST THU MAY 19 2005
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN DAVIESS COUNTY IN SOUTHWEST INDIANA
SOUTHERN KNOX COUNTY IN SOUTHWEST INDIANA
THIS INCLUDES THE CITY OF VINCENNES
* UNTIL 515 PM EST
* AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 16 MILES WEST OF
VINCENNES...AND MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
VINCENNES AROUND 450 PM EST
BRUCEVILLE AROUND 500 PM EST
MONROE CITY AROUND 505 PM EST
WASHINGTON AROUND 515 PM EST
A TORNADO WATCH REMAINS IN EFFECT FOR DAVIESS COUNTY. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3878 8749 3843 8774 3855 8742 3853 8706
3878 8703
$$
DS1 follow-up statement
000
WWUS53 KIND 192159
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
459 PM EST THU MAY 19 2005
INC027-083-192215-
/O.CON.KIND.SV.W.0077.000000T0000Z-050519T2215Z/
DAVIESS-KNOX-
459 PM EST THU MAY 19 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM EST FOR
SOUTHWESTERN DAVIESS AND SOUTHERN KNOX COUNTIES...
AT 452 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF DECKER...OR ABOUT 10
MILES SOUTHWEST OF VINCENNES...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DECKER AROUND 505 PM EST
VINCENNES AROUND 510 PM EST
MONROE CITY AROUND 515 PM EST
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EST THURSDAY EVENING
FOR PART OF SOUTHERN INDIANA.
LAT...LON 3878 8749 3843 8774 3855 8742 3853 8706
3878 8703
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:33 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, May 19, 2:33 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 233 PM EST THU MAY 19 2005 .DISCUSSION... FORECAST FOCUS WILL BE WITH THE THREAT OF STRONG THUNDERSTORMS THIS EVENING AND THEN PRECIPITATION CHANCES EARLY NEXT WEEK AS UPPER LOW MOVES ACROSS LOWER GREAT LAKES INTO OHIO VALLEY. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHERN 2/3 OF OUR FORECAST AREA UNTIL 02Z. AIRMASS HAS BEEN DESTABILIZING ACROSS WESTERN AND SOUTHERN INDIANA. 0-3KM HELICITIES ARE IN EXCESS OF 250 M2/S2 ACROSS CENTRAL INDIANA AND TEMPERATURE GRADIENT FROM MID 60S OVER CENTRAL INDIANA TO THE LOWER 80S IN FAR SOUTHWEST IS ACTING LIKE A MINI-WARM FRONT WHICH IS CAUSING MORE CONVECTION TO DEVELOP. BELIEVE THUNDERSTORM THREAT WILL BE FROM CELLS OVER WEST CENTRAL INDIANA AND WILL ALSO HAVE TO WATCH CELLS DEVELOPING OVER NORTHERN ILLINOIS LATER ON AS IT DEVELOPS SOUTHEASTWARD PER 12Z 12KM NAM. SURFACE LOW OVER SOUTHEAST MINNESOTA WILL TRACK TO SOUTHWEST INDIANA BY 12Z PER NAM AND GFS MODELS. WILL MENTION SLIGHT CHANCE OF SHOWERS FAR SOUTHEAST EARLY FRIDAY MORNING AND THEN DRY UNTIL LATE SUNDAY AS NEXT COLD FRONT APPROACHES OUR AREA. WILL MENTION CHANCE OF THUNDERSTORMS ALL AREA BY SUNDAY AFTERNOON. IN LATER PERIODS USED A BLEND GFS AND SPC NUMBERS. WILL MENTION SLIGHT CHANCE OF SHOWERS MAINLY NE ZONES AS UPPER LOW MOVES TOWARDS OHIO. WILL USE A BLEND OF MET AND MAV TEMPERATURES. REST OF DISCUSSION CUT SHORT DUE TO ONGOING SEVERE WEATHER. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && JEH
Hazardous weather outlook, May 19, 5:35 AM EST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 535 AM EST THU MAY 19 2005 INZ021-028>031-035>049-051>057-060>065-067>072-201100- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 535 AM EST THU MAY 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL MOVE ACROSS CENTRAL INDIANA TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL... BUT ISOLATED TORNADOS CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE SUNDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND
In the hours before
Local storm report, May 19, 3:05 PM EST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
305 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND GST MARTINSVILLE 39.42N 86.42W
05/19/2005 50 MPH MORGAN IN TRAINED SPOTTER
&&Local storm report, May 19, 3:18 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 4 N MARTINSVILLE 39.48N 86.42W
05/19/2005 60 MPH MORGAN IN TRAINED SPOTTER
TREES DOWN...ALSO ROADS FLOODED
&&
LALocal storm report, May 19, 3:36 PM EST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
336 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 6 N NASHVILLE 39.29N 86.24W
05/19/2005 0.50 INCH BROWN IN LAW ENFORCEMENT
&&
CPETTETLocal storm report, May 19, 3:51 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FUNNEL CLOUD 1 E MARTINSVILLE 39.42N 86.40W
05/19/2005 MORGAN IN LAW ENFORCEMENT
POWER LINES DOWN
0327 PM FUNNEL CLOUD 3 W TRAFALGAR 39.42N 86.21W
05/19/2005 JOHNSON IN AMATEUR RADIO
WALL CLOUD
0331 PM HAIL 12 NNE NASHVILLE 39.36N 86.15W
05/19/2005 0.25 INCH JOHNSON IN AMATEUR RADIO
0345 PM HAIL 8 NE NASHVILLE 39.29N 86.13W
05/19/2005 0.25 INCH BROWN IN AMATEUR RADIO
0335 PM HAIL 5 NE NASHVILLE 39.25N 86.17W
05/19/2005 0.50 INCH BROWN IN TRAINED SPOTTER
&&
LALocal storm report, May 19, 4:10 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
410 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 6 NW FRANKLIN 39.55N 86.14W
05/19/2005 60 MPH JOHNSON IN TRAINED SPOTTER
0308 PM TSTM WND GST 4 N MARTINSVILLE 39.48N 86.42W
05/19/2005 60 MPH MORGAN IN TRAINED SPOTTER
TREES DOWN...ROADS FLOODED IN AREA
0308 PM HAIL 6 NW FRANKLIN 39.55N 86.14W
05/19/2005 1.00 INCH JOHNSON IN TRAINED SPOTTER
HIGHWAY 44 W OF 135
&&
LALocal storm report, May 19, 4:20 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EST THU MAY 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 W COLUMBUS 39.21N 85.95W
05/19/2005 0.75 INCH BARTHOLOMEW IN AMATEUR RADIO
FUNNEL CLOUD OBSERVED
0410 PM FLOOD 1 E COLUMBUS 39.21N 85.89W
05/19/2005 BARTHOLOMEW IN AMATEUR RADIO
WATER OVER ROAD
&&
LAThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:46 PM EST | Severe Thunderstorm Warning | IND | Hendricks, Putnam | 44 min |
| May 19, 1:57 PM EST | Tornado Warning | IND | Morgan, Putnam | 48 min |
| May 19, 2:29 PM EST | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 31 min |
| May 19, 2:31 PM EST | Tornado Warning | IND | Morgan | 44 min |
| May 19, 3:10 PM EST | Tornado Warning | IND | Johnson, Morgan | 35 min |
| May 19, 3:21 PM EST | Severe Thunderstorm Warning | IND | Bartholomew, Brown | 24 min |
| May 19, 3:41 PM EST | Flash Flood Warning | IND | Morgan | 2 hr |
| May 19, 3:46 PM EST | Severe Thunderstorm Warning | IND | Monroe, Morgan, Owen | 29 min |
| May 19, 3:47 PM EST | Tornado Warning | IND | Bartholomew, Decatur | 28 min |
| May 19, 4:07 PM EST | Flash Flood Warning | IND | Brown | 113 min |
| May 19, 4:09 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 36 min |
| May 19, 4:25 PM EST | Severe Thunderstorm Warning | IND | Jennings | 35 min |
| May 19, 4:37 PM EST | Severe Thunderstorm Warning | IND | Jennings | 23 min |
| May 19, 4:40 PM EST | Severe Thunderstorm Warning | IND | Brown, Monroe | 35 min |
| May 19, 4:45 PM EST | Severe Thunderstorm Warning | IND | Greene, Monroe | 30 min |
| May 19, 4:56 PM EST | Flash Flood Warning | IND | Monroe | 2 hr |
| May 19, 5:03 PM EST | Severe Thunderstorm Warning | IND | Lawrence | 27 min |
| May 19, 5:04 PM EST | Flash Flood Warning | IND | Bartholomew | 116 min |
| May 19, 5:21 PM EST | Flash Flood Warning | IND | Greene | 114 min |
| May 19, 5:23 PM EST | Severe Thunderstorm Warning | IND | Jackson | 37 min |
| May 19, 5:58 PM EST | Flash Flood Warning | IND | Jackson, Jennings | 62 min |
| May 19, 6:59 PM EST | Severe Thunderstorm Warning | IND | Fountain, Tippecanoe, Warren | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.